LIPOATROPHY AFTER STEROID INJECTION

By Gary M. White, MD

Lipoatrophy after steroid injection Significant lipoatrophy 6 months after injection in a woman's hip with Kenalog.


Both lipoatrophy and hypopigmentation may occur after a steroid shot. The triamcinolone is supposed to be deposited intramuscularly, making this less likely. If the steroid is inadvertently injected into the fat, lipoatrophy will most certainly occur.

Clinical

A depression in the skin from atrophy of both the skin and subcutaneous fat occurs near the site of injection. Hypopigmentation may also occur.

Treatment

Hopefully, over time, the process will reverse.

References

Indian J Dermatol Venereol Leprol 2009;75:552

Youtube

RegionalDerm

Homepage | FAQs | Use of Images | Contact Dr. White


It is not the intention of RegionalDerm.com to provide specific medical advice, diagnosis or treatment. RegionalDerm.com only intends to provide users with information regarding various medical conditions for educational purposes and will not provide specific medical advice. Information on RegionalDerm.com is not intended as a substitute for seeking medical treatment and you should always seek the advice of a qualified healthcare provider for diagnosis and for answers to your individual questions. Information contained on RegionalDerm.com should never cause you to disregard professional medical advice or delay seeking treatment. If you live in the United States and believe you are having a medical emergency call 911 immediately.